Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 250, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 23, 2019, 5:40 PM CDT for Barton County, Russell County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 5:40 PM CDT (22:40 UTC)
- Expired
- Jun 23, 2019, 6:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:40 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 23, 3:40 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Wichita KS 340 PM CDT Sun Jun 23 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 338 PM CDT Sun Jun 23 2019 Forecast Headline: Flash Flood Watch That Had Been In Effect For Nearly All Areas Until 1 AM CDT Tonight Is Being Cancelled. Tonight: The greatest change was to cancel the Flash Flood Watch that had been in effect for nearly all areas until 1 AM CDT. A pronounced upper-deck shortwave that is positioned over Southwestern Nebraska & Northwest KS this afternoon will scoot E this evening along the Nebraska/KS border this eve & should reach the Nebraska/IA border late tonight. The wave would then be forced to lift NE early Mon morning as it encounters a STRONG upper-deck ridge punching from about WV to Hudson Bay. This would push the attendant cold front, that this afternoon curves from the IA/Nebraska border thru South- Central KS to West TX, E/SE the rest of the afternoon & evening. The front should exit Southeast KS by ~6 PM & with much drier air spreading across KS, the chances for additional heavy rains have ended. The PoPs have been lowered considerably to 15-25% with the slightly higher PoPs assigned to Southeast KS. Mon-Wed Night: There'll be nice weather to start the work-week as the upper-deck shortwave continues to lift NE across Southern Ontario that would allow a slowly-amplifying upper-deck ridge to spread across the Northern & Central Plains. There is a chance that a few thunderstorms will pop up late Tue afternoon & evening as a subtle mid-level shortwave ventures E/SE across Nebraska. It'll get warmer & increasingly humid Tue & Wed as southerly flow returns to KS. .LONG TERM...(Thursday through Sunday) Issued at 338 PM CDT Sun Jun 23 2019 The upper-deck ridge will really amplify Fri & Sat & be anchored over all of the Great Plains. This would allow more-than-ample time for us to dry out from the tremendous rainfall that occurred yesterday & last night. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1258 PM CDT Sun Jun 23 2019 Main aviation concerns will be storms today along with some lower clouds. Overnight MCS has pushed into AR and eastern OK. Meanwhile. a weak cold front/surface trough stretches in a north/south fashion just west of I-135. Some MVFR ceilings have developed just behind the front over central KS and should persist for a few more hours. Not out of the question some of these lower cigs may make it further east today. Scattered storms are expected over northwest KS and may start to reach our western flank after 21z, however confidence isn't high enough at this point to insert into TAFs. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 59 82 64 89 / 20 10 0 10 Hutchinson 57 83 64 90 / 20 10 0 10 Newton 57 81 64 88 / 20 10 0 10 ElDorado 57 80 63 88 / 20 10 0 10 Winfield-KWLD 60 82 64 88 / 20 10 0 10 Russell 53 84 63 91 / 20 10 0 10 Great Bend 54 83 63 91 / 20 10 0 10 Salina 56 83 65 91 / 20 10 0 10 McPherson 56 82 64 90 / 20 10 0 10 Coffeyville 62 82 64 88 / 20 10 0 10 Chanute 60 80 63 88 / 20 10 0 10 Iola 60 80 63 88 / 20 10 0 10 Parsons-KPPF 61 81 63 88 / 20 10 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EPS LONG TERM...EPS AVIATION...RBL
Hazardous weather outlook, Jun 23, 5:36 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 536 PM CDT Sun Jun 23 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-242245- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 536 PM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for much of Central, South-Central and Southeast Kansas. .DAY ONE...Tonight A couple of isolated thunderstorms that may produce nickel-sized hail and 50 to 55 mph gusts will cross Central Kansas early this evening. A few thunderstorms remain possible for Southeast Kansas this evening but should be neither strong nor severe. River flooding is likely or ongoing at various forecast points. Please refer to the latest flood warnings and statements for the most up to date information. .DAYS TWO THROUGH SEVEN...Monday through Saturday River flooding is likely to continue through at least mid-week at various river forecast points. See the latest flood warnings and statements for the most up to date information. Scattered thunderstorms that may produce nickel-sized hail and 50 to 55 mph gusts are possible primarily Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Jun 23, 1:41 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
141 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLOOD 2 NW EARLTON 37.61N 95.49W
06/23/2019 NEOSHO KS TRAINED SPOTTER
WATER REPORTED OVER CHASE RD BETWEEN 160TH
AND 180TH.
&&Local storm report, Jun 23, 2:03 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
203 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLOOD 1 E PARSONS 37.34N 95.25W
06/23/2019 LABETTE KS LAW ENFORCEMENT
WATER OVER ROAD ON 26,000 AND NORTH 10TH STREET. ROAD
CLOSED.
&&
METZGERLocal storm report, Jun 23, 2:04 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
204 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLOOD 2 WSW BARTLETT 37.05N 95.24W
06/23/2019 LABETTE KS LAW ENFORCEMENT
US HIGHWAY 166 FLOODED AT LAKE CREEK. THIS SECTION US
HIGHWAY 166 IS CLOSED.
&&
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:17 PM CDT | Special Weather Statement | ICT | Harper | 28 min |
| Jun 22, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 65 min |
| Jun 22, 7:46 PM CDT | Flash Flood Warning | ICT | Harper | 4 hr |
| Jun 22, 7:53 PM CDT | River Flood Warning | ICT | Marion | 48 hr |
| Jun 22, 8:04 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 56 min |
| Jun 22, 8:12 PM CDT | Special Weather Statement | ICT | Wilson | 33 min |
| Jun 22, 8:19 PM CDT | Special Weather Statement | ICT | Chase | 41 min |
| Jun 22, 8:50 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood, Sedgwick, Sumner | 43 min |
| Jun 22, 8:56 PM CDT | River Flood Warning | ICT | McPherson, Saline | 63 hr |
| Jun 22, 8:57 PM CDT | River Flood Warning | ICT | Saline | 23 hr |
| Jun 22, 8:58 PM CDT | River Flood Warning | ICT | Saline | 3 days |
| Jun 22, 9:21 PM CDT | Special Weather Statement | ICT | Harvey | 24 min |
| Jun 22, 9:29 PM CDT | Special Weather Statement | ICT | Greenwood, Woodson | 31 min |
| Jun 22, 9:37 PM CDT | Special Weather Statement | ICT | Elk | 23 min |
| Jun 22, 10:06 PM CDT | Special Weather Statement | ICT | Saline | 24 min |
| Jun 22, 11:00 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Wilson | 30 min |
| Jun 22, 11:08 PM CDT | Special Weather Statement | ICT | Sedgwick | 37 min |
| Jun 22, 11:13 PM CDT | Special Weather Statement | ICT | Marion | 32 min |
| Jun 22, 11:30 PM CDT | Flash Flood Warning | ICT | Harper | 4 hr |
| Jun 22, 11:33 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Wilson, Woodson | 57 min |
| Jun 23, 12:36 AM CDT | Special Weather Statement | ICT | Greenwood | 9 min |
| Jun 23, 12:43 AM CDT | Special Weather Statement | ICT | Chase | 17 min |
| Jun 23, 12:44 AM CDT | Special Weather Statement | ICT | Greenwood | 31 min |
| Jun 23, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Chase | 43 min |
| Jun 23, 12:51 AM CDT | River Flood Warning | ICT | Wilson | 27 hr |
| Jun 23, 12:56 AM CDT | Special Weather Statement | ICT | Rice, Saline | 34 min |
| Jun 23, 1:30 AM CDT | Special Weather Statement | ICT | Rice, Saline | 30 min |
| Jun 23, 1:49 AM CDT | River Flood Warning | ICT | Wilson | 38 hr |
| Jun 23, 1:49 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 48 hr |
| Jun 23, 1:49 AM CDT | River Flood Warning | ICT | Montgomery | 19 hr |
| Jun 23, 2:00 AM CDT | Special Weather Statement | ICT | McPherson, Reno, Rice, Saline | 30 min |
| Jun 23, 2:11 AM CDT | River Flood Warning | ICT | Chase | 65 hr |
| Jun 23, 2:30 AM CDT | Special Weather Statement | ICT | Harvey, Marion, Sedgwick | 30 min |
| Jun 23, 2:41 AM CDT | River Flood Warning | ICT | Butler | 47 hr |
| Jun 23, 2:43 AM CDT | River Flood Warning | ICT | Sumner | 3 days |
| Jun 23, 2:43 AM CDT | River Flood Warning | ICT | Cowley | 5 days |
| Jun 23, 2:51 AM CDT | River Flood Warning | ICT | Sumner | 54 hr |
| Jun 23, 3:01 AM CDT | Flash Flood Warning | ICT | Harper | 6 hr |
| Jun 23, 3:02 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 58 min |
| Jun 23, 3:03 AM CDT | Special Weather Statement | ICT | Chase, Marion | 57 min |
| Jun 23, 3:04 AM CDT | River Flood Warning | ICT | Reno, Rice | 24 hr |
| Jun 23, 3:05 AM CDT | Special Weather Statement | ICT | Harvey | 25 min |
| Jun 23, 3:17 AM CDT | Tornado Warning | ICT | Harper | 14 min |
| Jun 23, 3:32 AM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Marion, Reno | 9 hr |
| Jun 23, 3:39 AM CDT | Tornado Warning | ICT | Harper, Kingman | 20 min |
| Jun 23, 3:52 AM CDT | Special Weather Statement | ICT | Harper | 38 min |
| Jun 23, 4:03 AM CDT | Special Weather Statement | ICT | Kingman | 27 min |
| Jun 23, 4:04 AM CDT | Areal Flood Warning | ICT | Kingman | 8 hr |
| Jun 23, 4:31 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Harper, Sedgwick, Sumner | 59 min |
| Jun 23, 4:42 AM CDT | Tornado Warning | ICT | Cowley, Sumner | 33 min |
| Jun 23, 4:55 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 50 min |
| Jun 23, 4:58 AM CDT | Tornado Warning | ICT | Butler, Sedgwick | 34 min |
| Jun 23, 5:13 AM CDT | Tornado Warning | ICT | Butler, Cowley | 47 min |
| Jun 23, 5:30 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 45 min |
| Jun 23, 5:32 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 58 min |
| Jun 23, 5:50 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 40 min |
| Jun 23, 6:07 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson | 68 min |
| Jun 23, 6:40 AM CDT | Areal Flood Warning | ICT | Chautauqua, Elk, Montgomery | 6 hr |
| Jun 23, 6:55 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Neosho | 50 min |
| Jun 23, 7:14 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 16 min |
| Jun 23, 8:23 AM CDT | River Flood Warning | ICT | Chase, Lyon | 3 days |
| Jun 23, 8:27 AM CDT | River Flood Warning | ICT | Butler, Cowley | 14 hr |
| Jun 23, 8:40 AM CDT | River Flood Warning | ICT | Cowley | 14 hr |
| Jun 23, 8:48 AM CDT | River Flood Warning | ICT | Harvey, Reno | 13 hr |
| Jun 23, 8:48 AM CDT | River Flood Warning | ICT | Harvey | 13 hr |
| Jun 23, 8:48 AM CDT | River Flood Warning | ICT | Sedgwick | 44 hr |
| Jun 23, 8:55 AM CDT | River Flood Warning | ICT | Reno | 18 hr |
| Jun 23, 8:55 AM CDT | River Flood Warning | ICT | Reno, Sedgwick | 3 days |
| Jun 23, 8:55 AM CDT | River Flood Warning | ICT | Sedgwick | 13 hr |
| Jun 23, 8:55 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 48 hr |
| Jun 23, 9:16 AM CDT | River Flood Warning | ICT | Allen, Neosho | 54 hr |
| Jun 23, 9:16 AM CDT | River Flood Warning | ICT | Neosho | 11 hr |
| Jun 23, 9:16 AM CDT | River Flood Warning | ICT | Labette, Neosho | 41 hr |
| Jun 23, 9:16 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 56 hr |
| Jun 23, 11:39 AM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Marion, Reno, Rice, Saline | 71 hr |
| Jun 23, 1:48 PM CDT | Areal Flood Warning | ICT | Labette, Neosho | 24 hr |
| Jun 23, 2:02 PM CDT | River Flood Warning | ICT | Butler, Cowley | 13 hr |
| Jun 23, 3:10 PM CDT | River Flood Warning | ICT | Allen | 22 hr |
| Jun 23, 6:33 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 57 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.